Advertisement

Change Point Detection with Stable AR(1) Errors

  • Alina BazarovaEmail author
  • István Berkes
  • Lajos Horváth
Chapter
Part of the Fields Institute Communications book series (FIC, volume 76)

Abstract

In this paper we develop two types of tests to detect changes in the location parameters of dependent observations with infinite variances. We consider the case of autoregressive processes of order one with independent innovations in the domain of attraction of a stable law. If the d largest (in magnitude) observations are removed from the sample, then the standard CUSUM process developed for weakly dependent observations with finite variance can be used assuming that \(d = d(n) \rightarrow \infty\) and d(n)∕n → 0 as n, the sample size, tends to \(\infty\). We study two types of statistics. In case of the maximally selected CUSUM process we estimate the long run variance by kernel estimators and we develop the corresponding change point test. We also propose ratio statistics which do not depend on the long run variances. Monte Carlo simulations illustrate that the limit results can be used even in case of small and moderate sample sizes.

Keywords

Autoregressive Process Brownian Bridge Empirical Power Change Point Detection Moderate Sample Size 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Notes

Acknowledgements

Research of Alina Bazarova supported by Austrian Science Fund (FWF), Projekt W1230-N13. Research of István Berkes supported by FWF grant P24302-N18 and OTKA grant K 108615. Research of Lajor Horváth supported by NSF grant DMS 1305858.

References

  1. 1.
    Andrews, B., Calder, M., Davis, R.A.: Maximum likelihood estimation for α–stable autoregressive processes. Ann. Stat. 37, 1946–1982 (2009)zbMATHMathSciNetCrossRefGoogle Scholar
  2. 2.
    Antoch, J., Hušková, M., Prašková, Z.: Effect of dependence on statistics for determination of change. J. Stat. Plan. Inference 60, 291–310 (1997)zbMATHCrossRefGoogle Scholar
  3. 3.
    Aue, A., Berkes, I., Horváth, L.: Selection from a stable box. Bernoulli 14, 125–139 (2008)zbMATHMathSciNetCrossRefGoogle Scholar
  4. 4.
    Aue, A., Horváth, L.: A limit theorem for mildly explosive autoregression with stable errors. Econ. Theory 23, 201–220 (2007)zbMATHCrossRefGoogle Scholar
  5. 5.
    Aue, A., Horváth, L.: Stuctural breaks in time series. J. Time Ser. Anal. 34, 1–16 (2013)zbMATHCrossRefGoogle Scholar
  6. 6.
    Avram, F.S., Taqqu, M.S.: Weak convergence of moving averages with infinite variance. In: Eberlain, E., Taqqu, M.S. (eds.) Dependence in Probability and Statistics: A Survey of Recent Results, pp. 399–425. Birkhäuser, Boston (1986)CrossRefGoogle Scholar
  7. 7.
    Avram, F.S., Taqqu, M.S.: Weak convergence of moving averages in the α–stable domain of attraction. Ann. Probab. 20, 483–503 (1992)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Bazarova, A., Berkes, I., Horváth, L.: Timmed stable AR(1) processes. Stoch. Process. Appl. 124, 3441–3462 (2014)zbMATHCrossRefGoogle Scholar
  9. 9.
    Berkes, I., Horváth, L., Schauer, J.: Asymptotics trimmed CUSUM statistics. Bernoulli 17, 1344–1367 (2011)zbMATHMathSciNetCrossRefGoogle Scholar
  10. 10.
    Billingsley, P.: Convergence of Probability Measures. Wiley, New York (1968)zbMATHGoogle Scholar
  11. 11.
    Chan, N.H.: Inference for near–integrated time series with infinite variance. J. Am. Stat. Assoc. 85, 1069–1074 (1990)zbMATHCrossRefGoogle Scholar
  12. 12.
    Chan, N.H., Tran, L.T.: On the first–order autoregressive processes with infinite variance. Econ. Theory 5, 354–362 (1989)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Davis, R.A., Mikosch, T.: The sample autocorrelations of heavy–tailed processes with applications to ARCH. Ann. Stat. 26, 2049–2080 (1998)zbMATHMathSciNetCrossRefGoogle Scholar
  14. 14.
    Davis, R., Resnick, S.: Limit theory for moving averages of random variables with regularly varying tail probabilities. Ann. Probab. 13, 179–195 (1985)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Davis, R., Resnick, S.: Limit theory for the sample covariance and correlation functions of moving averages. Ann. Stat. 14, 533–558 (1986)zbMATHMathSciNetCrossRefGoogle Scholar
  16. 16.
    Fama, E.: The behavior of stock market price. J. Bus. 38, 34–105 (1965)CrossRefGoogle Scholar
  17. 17.
    Horváth, L., Horváth, Zs., Hušková, M.: Ratio test for change point detection. IMS Collect. 1, 293–304 (2008)Google Scholar
  18. 18.
    Horváth, L., Reeder, R.: Detecting changes in functional linear models. J. Multivar. Anal. 111, 310–334 (2012)zbMATHCrossRefGoogle Scholar
  19. 19.
    Kim, J.-Y.: Detection of change in persistence of a linear time series. J. Econ. 95, 97–116 (2000)zbMATHCrossRefGoogle Scholar
  20. 20.
    Kim, J.-Y., Belaire–Franch, J., Amador, R.: Corrigendum to “Detection of change in persistence of a linear time series”. J. Econ. 109, 389–392 (2002)Google Scholar
  21. 21.
    Leybourne, S., Taylor, A.: Persistence change tests and shifting stable autoregressions. Econ. Lett. 91, 44–49 (2006)zbMATHCrossRefGoogle Scholar
  22. 22.
    Liu, W., Wu, W.B.: Asymptotics of spectral density estimates. Econ. Theory 26, 1218–1245 (2010)zbMATHCrossRefGoogle Scholar
  23. 23.
    Mandelbrot, B.B.: The variation of certain speculative price. J. Bus. 36, 394–419 (1963)CrossRefGoogle Scholar
  24. 24.
    Mandelbrot, B.B.: The variation of other speculative prices. J. Bus. 40, 393–413 (1967)CrossRefGoogle Scholar
  25. 25.
    Mikosch, T., Resnick, S., Samorodnitsky, G.: The maximum of the periodogram for a heavy–tailed sequence. Ann. Probab. 28, 885–908 (2000)zbMATHMathSciNetCrossRefGoogle Scholar
  26. 26.
    Phillips, P.C.B., Solo, V.: Asymptotics for linear processes. Ann. Statist. 20, 971–1001 (1992)zbMATHMathSciNetCrossRefGoogle Scholar
  27. 27.
    Taniguchi, M., Kakizawa, Y.: Asymptotic Theory of Statistical Inference for Time Series. Springer, New York (2000)zbMATHCrossRefGoogle Scholar
  28. 28.
    Zhang, R.-M., Chan, N.H.: Maximum likelihood estimation for nearly non–stationary stable autoregressive processes. J. Time Ser. Anal. 33, 542–553 (2012)zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  • Alina Bazarova
    • 1
    Email author
  • István Berkes
    • 2
  • Lajos Horváth
    • 3
  1. 1.Warwick Systems Biology Centre, Senate HouseUniversity of WarwickCoventryUK
  2. 2.Institute of StatisticsGraz University of TechnologyGrazAustria
  3. 3.Department of MathematicsUniversity of UtahSalt Lake CityUSA

Personalised recommendations